MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP739D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigation summary: the product was returned to ethicon for evaluation.One winding former with seven needles, one needle-suture combination, and three detached sutures were received for analysis.Upon visual inspection of the needles, the swage and attachment area were noted to be as expected.The barrel hole of the needles was examined under magnification, and no suture remnants were noted.The detached sutures were inspected, and the insertion mark could not be observed.During the visual inspection of the needle-suture combination, no anomalies or issues related to pull-off were observed.This product code contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to an undetermined exposure time to the environment.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.Before use on the patient, during the surgery, after unpacking, it was found that one needle in the suture only had a needle and no suture.Changed another one to continue the surgery.During use, one needle experienced the problem of pulling off suture needle.Changed another one to complete the surgery.Upon visual inspection of the needles, the swage and attachment area were noted to be as expected.The barrel hole of the needles was examined under magnification, and no suture remnants were noted.The detached sutures were inspected, and the insertion mark could not be observed.During the visual inspection of the needle-suture combination, no anomalies or issues related to pull-off were observed.This product code contains an absorbable suture.No additional information could be provided.There were no adverse consequences reported.Additional information was requested.

Brand Name
VCL+ VIO 8X18IN 2-0 S/A CT-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21607792
Report Number2210968-2025-02708
Device Sequence Number12978798
Product Code GAM
UDI-Device Identifier10705031055179
UDI-Public(01)10705031055179(17)5/31/2029(10)101J0D
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP739D
Device Lot Number101J0D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2025
Initial Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown